MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 90/85; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 90/85; NAIL, FIXATION, BONE
Catalog Number 71677090
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, after inserting the lag/comp screw, it was found that the lag screw was longer than expected.Backup device from smith and nephew was available.No harm to patient.Delay of less than 30 minutes.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection and dimensional confirmed the screw is incorrect size 95mm.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A quality hold was placed in an attempt to quarantine and re-inspect additional product for this failure mode.This issue has been submitted to our capa process in accordance with applicable internal capa procedures.This issue has been elevated to our risk assessment process to determine if any additional actions are needed.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
LAG/COMP SCREW KIT 90/85
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9363696
Report Number1020279-2019-04145
Device Sequence Number16752094
Product Code JDS
UDI-Device Identifier03596010563309
UDI-Public03596010563309
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71677090
Device Lot Number19CM01385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1